I am sorry I am such a slacker on updating here. I really regret
putting this off so long. I've started and stopped this blog and it just
keeps getting longer because more time has passed. I apologize for how
long this is and how disjointed it might seem as I have written it at
various stages in the past couple of weeks.
posted 2 weeks ago I was going to post that things seemed to be
returning more to my 'normal' and that I was going about my days as
usual. I did start to develop a few more tiny painful blisters on my
right ring finger (same finger as before) and this is about the same
time frame as when the first round started - about 3 to 4 week
post-infusion. Luckily they have not progressed and no more have formed.
notable from week 9 is that my crash from the motorized bike ride was
short lived. At least by my standards. I had fully expected to be
feeling it for a good week. Maybe I didn't overdo it as much as I
thought I did or maybe I recovered better but I was down and out
Saturday and figured I would need to be in bed all day Sunday as well.
That didn't happen just because I had too much to do and then Monday I
had appointments and had some errands to run. Surprisingly I did ok. I
mean I didn't feel awesome - I never do - but I wasn't in a huge crash
like I had been. So that was nice.
We ended up going
out of town on Thursday with some friends for a long weekend. Before we
left one of my teeth started killing me. I've had a horrible time with
dental work this year, all brought on from long term steroid use. I've
had to have 3 teeth pulled and about a dozen root canals. The tooth that
was bothering me was a tooth that had been root canaled but which the
pain had never gone away from and was getting much worse. I went to see
the dentist (he did not do the root canals) who took x-rays and said it
that there was a small infection near the tip.
Because of my immune system he prescribed antibiotics and I made an appt
w/ my endodontist to take a look at what is going on. I wasn't too
excited about taking antibiotics because of my stomach pain but spoke
with my Dr. and she agreed that I should take them.
off we went on our trip; the stomach pain wasn't horrible. I mean I
didn't love being on the antibiotics but did ok. My family and friends
did some amazing hikes. I found some beautiful places to sit and take in
the view. here's a sample of what I was lucky enough to see.
issue I had was that the altitude was slightly higher than where we
live. I have a hard time with high altitude mainly due to my adrenal
issues. That meant I had to up my prednisone a bit which wasn't ideal
but again, I did what I had to do. One day I tried to join everyone for
what normal people would consider a super easy and short hike. I
probably walked about 1/2 mile all together. There was a short steep
incline that was very difficult. It made me a bit sad to realize how out
of shape I was with my heart pounding like it was going to leap out of
my chest. I sat down immediately and was very worried about PEM but I
just rested while they completed the hike and then joined me for lunch.
No major PEM to speak of but I was pretty exhausted from the weekend in
My teeth/mouth pretty much killed over the
weekend and I'm not sure if may have had something to do with altitude
changes. On Tuesday I saw my endodontist about the teeth pain. He did
not believe I had any infection and really feels like I am having an
inflammatory response. Again, the Rituxan seems to be causing these
weird things happen - just like the horrible abdominal pain with no real
reason. Or the blisters on my fingers. I was then sent to the oral
surgeon to discuss a bump I have inside my mouth and to talk to him
about the pain I'm having. The bump seems to be a fibroma and probably
isn't going anywhere. He really didn't see anything wrong with my teeth
but I did have a new sore in my mouth that he prescribed some rinse
(In hindsight it could be that I was at a higher altitude over the weekend that caused pain in some of my teeth).
of the biggest things on my mind has been when/if to get another round
of Rituxan. My CFS doc thought it might be worth waiting to see if I
respond at all before getting another dose. My endocrinologist thought I
should go ahead with it. I got in touch with my prescribing doc at the
end of last week and he thought I should get it now and then we can
reassess. So I've booked my next infusion for next week. If I'm being
honest, I'm not all that excited about it. It's hard to get excited
about something that you know is going to make you feel like crap. And
again, if I'm being honest, it's hard to be excited about this treatment
when I haven't heard a lot of positive stories.
week my whole family has been sick. I've also been very itchy. All over.
The bug we have is like a cold but with waves of nausea. My daughter
was home for two days at the beginning of this week and I've just been
extra run down. Saw my ENT as well who thinks I do have a sinus
infection going on so was put on a different antibiotic. Saw my
dermatologist who was not overly concerned with the itching although did
say that theoretically when the b-cells start to repopulate they could
be overly active and cause itching. he did not think that the timing was
right for this (3 months post first infusion) but since we have not
measured my b-cells it is hard to know. Told me to try a different
antihistamine and see how I do.
My most persistent
symptom has been abdominal discomfort. It almost feels like it could be
my liver. Although all blood work and scans have been fine for my liver,
where I hurt is definitely in the pattern of a liver. I see a new GI
next week but doubt there will be any new news from that. Hoping just to have someone on board to consult if/when things get bad again as I assume they will post-infusion.
I've had joint pain - mainly in my hips/sciatic region. Off and on -
mainly off. But definitely is only since I started Rituxan.
Today the sinus pain is feeling a bit better. Hopefully am on the mend.
Will leave you with something I saw posted on facebook today and really identified with. What other choice is there?